Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 198, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 13, 2004, 11:14 AM CDT for Nowata County, Rogers County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 11:14 AM CDT (16:14 UTC)
- Expired
- May 13, 2004, 12:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Nowata County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 4.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2528 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
217
WUUS54 KTSA 131614
SVRTUL
OKC105-131-131715-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1113 AM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN NOWATA COUNTY IN NORTHEAST OKLAHOMA
NORTHERN ROGERS COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1215 PM CDT
* AT 1113 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5
MILES WEST OF TALALA...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NEW ALLUWE...
NOWATA...DELAWARE...WATOVA AND TALALA.
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.
LAT...LON 3692 9544 3664 9544 3640 9578 3644 9582
3665 9581 3695 9548
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:45 AM CDT, 7 hours 29 minutes earlier.
Area forecast discussion, May 13, 3:45 AM CDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 345 AM CDT THU MAY 13 2004 CELL INTERACTIONS WITH THE BOUNDARY MOVING SOUTH ACROSS SOUTHERN TULSA COUNTY AND EXTREME EASTERN CREEK COUNTY HAS RESULTED IN PERSISTENT LOW-LEVEL ROTATION THAT HAS OCCASSIONALLY ORGANIZED ENOUGH TO POSE A TORNADO THREAT. THESE INTERACTIONS WILL LIKELY CYCLE SEVERAL TIMES...WITH SEVERAL CIRCULATIONS POSSIBLY DEVELOPING ACROSS SOUTHERN TULSA COUNTY. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, May 13, 5:00 AM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT THU MAY 13 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-132137- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT THU MAY 13 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT ...SEVERE THUNDERSTORMS LIKELY OVER PORTIONS OF EASTERN OKLAHOMA THIS AFTERNOON AND EVENING... VERY MOIST AND MODERATELY UNSTABLE AIR WILL BE IN PLACE ACROSS THE REGION AS A COLD FRONT PUSHES INTO EASTERN OKLAHOMA THIS AFTERNOON. EXISTING OUTFLOW BOUNDARIES FROM EARLY MORNING CONVECTION WILL AID IN INITIATING STORMS AHEAD OF AND ALONG THE APPROACHING FRONT. STORMS SHOULD QUICKLY REACH SEVERE LIMITS. HOWEVER...MARGINAL SHEAR VALUES SHOULD LIMIT THE THREAT FOR TORNADOS. HAIL...HIGH WINDS...AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THIS SYSTEM. THE GREATEST THREAT FOR SEVERE STORMS...ALONG WITH TRAINING OF STORMS WITH HEAVY RAINFALL...APPEARS TO BE IN AN AREA SOUTHWEST OF A LINE FROM PAWNEE...TO PITTSBURG...TO CHOCTAW COUNTIES. BY EVENING...THE ACTIVITY SHOULD EVOLVE INTO A STRONG TO SEVERE CONVECTIVE COMPLEX WHICH WILL SWEEP ACROSS MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY SUNRISE FRIDAY. AGAIN...THE MAIN THREAT FROM THIS WILL BE HAIL...HIGH WINDS...AND HEAVY RAINFALL. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY. EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO CLOSELY MONITOR THE LATEST WEATHER CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, May 13, 10:53 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1053 AM CDT THU MAY 13 2004 OKZ054>076-132200- ADAIR OK-CHEROKEE OK-CRAIG OK-CREEK OK-DELAWARE OK-HASKELL OK- LATIMER OK-LE FLORE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-WASHINGTON OK- 1053 AM CDT THU MAY 13 2004 SEVERE THUNDERSTORM WATCH NUMBER 198 IN EFFECT UNTIL 500 PM CDT.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:25 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 65 min |
| May 13, 12:46 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 59 min |
| May 13, 1:50 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 40 min |
| May 13, 1:51 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 39 min |
| May 13, 2:08 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 52 min |
| May 13, 2:43 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 47 min |
| May 13, 2:48 PM CDT | Flash Flood Warning | TSA | Delaware | 4 hr |
| May 13, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 41 min |
| May 13, 3:11 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 19 min |
| May 13, 3:16 PM CDT | Flash Flood Warning | TSA | Rogers, Tulsa | 4 hr |
| May 13, 3:22 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 38 min |
| May 13, 3:31 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 44 min |
| May 13, 3:32 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 43 min |
| May 13, 3:41 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 34 min |
| May 13, 4:01 PM CDT | Flash Flood Warning | TSA | Wagoner | 4 hr |
| May 13, 4:25 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 50 min |
| May 13, 4:35 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 40 min |
| May 13, 4:42 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 48 min |
| May 13, 5:01 PM CDT | Flash Flood Warning | TSA | Cherokee | 4 hr |
| May 13, 5:07 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 53 min |
| May 13, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.